MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-30
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is reportable due to analysis findings.There was no pipeline flex braid returned with the pusher.The pipeline flex pusher was found outside of the marksman catheter.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The pipeline flex pusher appeared to be detached at the hypotube proximal to the wire weld with the tip coil, distal marker, re-sheathing marker and proximal bumper were not returned for analysis.The end of the detached pusher was sent out for sem/eds analysis.No other damages or anomalies were observed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the pipeline flex embolization device (ped) was stuck in the distal segment of the marksman micr ocatheter after approximately one third of the pipeline was deployed and it could not be released anymore.It was not possible to retrieve it also.The stent and microcatheter had to be retrieved as a whole.A new pipeline and marksman were used and the marksman was able to be in place, but the pipeline could not be in place.This new entire system was removed and the distal segment of the new marksman microcatheter was found to be accordioned.A third marksman was used to complete the surgery.No patient injury was reported as a result of the event.The patient was undergoing embolization treatment of an unruptured amorphous aneurysm measuring 5.9mm x 12mm located in the posterior communicating artery.The distal and proximal landing zone was 3.69mm x 4.67mm.The vasculature was severe in tortuosity.The patient was on dual antiplatelet therapy (dapt), but pru level was unknown.Access was through the femoral artery with diameter of 8.8mm.The catheter was flushed with heparinized saline.The physician released the load (slack) in the system, but it did not resolve the problem.The proximal end of the pushwire was observed to be damaged(kinked).

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10368835
Report Number2029214-2020-00771
Device Sequence Number2865530
Product Code OUT
UDI-Device Identifier00847536016804
UDI-Public00847536016804
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2022
Device Model NumberPED-475-30
Device Catalogue NumberPED-475-30
Device Lot NumberA861605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2020
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR